Serenity Lane Educates About Synthetic Heroin
Bend, OR – Serenity Lane, the leading provider in the Oregon area for substance use disorder, recently released a blog exploring what synthetic heroin is. They work to provide resources within the communities to educate about different substances and options for treatment.
“Heroin itself is rarely fully synthetic, due to how it is manufactured. It can, however, be laced or cut with other substances ranging from cornstarch to fentanyl, making it less ‘pure.’ The reason dealers will do this is to make more money off of the deal. Unfortunately, not knowing what heroin is laced with when consuming it can lead to additional health concerns. When things like cornstarch are introduced, this can be bad for the bloodstream of those who inject heroin. When fentanyl is involved, the high strength of it can lead to an increased risk of overdose,” the article states.
There is no difference between synthetic heroin and regular heroin, as heroin itself is already partially synthesized when being produced. Typically, the substance is a white or brown powder and it can be smoked, snorted, or injected. Heroin can also come in a black, sticky-like substance known as black tar heroin.
Common side effects of heroin include severe itching, nausea and vomiting, insomnia, increased risk of collapsed veins, increased risk of infection in the heart lining, lung complications, liver and kidney disease, damaged nasal passages, development of abscesses, depression, and sexual dysfunction.
“While there is no easy way to tell if your heroin is laced with things like cornstarch or flour, here in the state of Oregon, you can get test strips to determine if your heroin has any fentanyl in it. Fentanyl is a fully synthetic opioid that is 50x stronger than heroin. Taking fentanyl without knowing can be dangerous due to its high potency. If you were to take your normal dosage, you would be more heavily impacted than you realize,” the article continues.
When heroin is mixed with fentanyl, an overdose can occur more easily than when taking heroin alone. Substances like heroin are not naturally within the body. Therefore, having too much of it in there can cause the body to start to shut down. Signs of an overdose include cold and clammy skin, limpness, choking or gurgling sounds, pinpoint pupils, slowed or weakened breathing, loss of consciousness, and discolored skin.
One of the biggest concerns comes from slowed or stopped breathing, which deprives the brain of oxygen. This can cause negative short or long-term effects on mental capacity and the nervous system, and can sometimes lead to permanent brain damage or even a coma. If someone is experiencing an overdose, medical attention needs to be sought. In Oregon, the Good Samaritan Law prevents a person from getting into legal trouble for seeking medical help for a substance overdose.
Serenity Lane is the oldest non-profit program in the state of Oregon. They offer a full continuum of care for those seeking treatment for substance use disorder. With treatment options specific for first responders, healthcare professionals, DUII programming, and family programming, they have a wide variety of plans to fit the many needs of Oregonians. Serenity Lane also has multiple locations to service a wide range of clients on a local level.
For those wanting to know more about Serenity Lane, call 800-543-9905 or visit their website.
For more information about Serenity Lane Bend Outpatient Treatment, contact the company here:
Serenity Lane Bend Outpatient Treatment
920 SW Emkay Dr Suite #104
Bend OR 97702